Thunderstorm Wind, Butte
- When
- June 9, 1:50 PM MST to 1:55 PM MST
- Where
- Butte County, Central Portion
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.783, -113.133
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 9, 1:15 PM MST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT WED JUN 9 2004 .DISCUSSION... UPPER LEVEL LOW BEGINNING TO AFFECT MOUNTAIN PORTIONS OF THE COUNTY WARNING AND FORECAST AREA. SOME UNSTABLE AIR HAS SLIPPED IN ON THE EXTREME EASTERN EDGE WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. SPOTTER REPORTS INDICATE PEA-SIZE HAIL...FREQUENT LIGHTNING...AND 0.10 TO 0.20 INCH OF PRECIP. WHERE THUNDERSTORMS HAVE NOT OCCURRED...SPC HAS PLACED THE REST OF THE FORECAST AREA IN A SEVERE THUNDERSTORM WATCH BOX UNTIL 900 PM THE LOW CROSSES OVER SE IDAHO THU. EXPECTED UNSTABLE CONDITIONS WITH PLENTY OF MOISTURE. SO HAVE GONE CATEGORICAL IN MOUNTAIN LOCATIONS AND LIKELY ELSEWHERE. STRONG WINDS ALOFT SHOULD BE ABLE TO SURFACE...ALTHOUGH HAVE NOT GONE FOR ADVISORY LEVEL CRITERIA. ETA MOS THOUGH IS SHOWING 30KT SUSTAINED WIND DURING THE MORNING HOURS AT KPIH. BY FRI THE LOW HAS MOVED WELL EAST WITH ONLY ZONAL FLOW BEHIND IT. THIS WILL MEAN SOME WIDELY SCATTERED SHOWERS FOR TERRAIN ENHANCED AREAS. WEAK RIDGING DRIES OUT EVERYTHING FOR THE WEEKEND AND FOR THE FIRST HALF OF THE NEXT WORK WEEK. COOL TEMPERATURES AFTER THU WILL SLOWLY MODIFY WARMER WITH TEMPERATURES REACHING 80 DEGREES AGAIN BY MON OR TUE. && .PIH WATCHES/WARNING/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR ALL LOCATIONS. && MESSICK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 545 AM MDT WED JUN 9 2004 IDZ017>023-031-032-101200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 545 AM MDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... AN UPPER LEVEL LOW WILL TRACK SLOWLY EAST TODAY. ISOLATED SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS AFTERNOON WITH MOUNTAIN SHOWERS BECOMING MORE WIDESPREAD OVERNIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 84 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407865.